MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400163
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erythema (1840); Fever (1858); Inflammation (1932); Urinary Retention (2119); Urinary Tract Infection (2120)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after the implant procedure of this artificial urinary sphincter (aus), the patient experienced several episodes of urine retention, make it necessary to deactivate the pump and perform a delayed bladder catheterization.The patient developed a urinary tract infection requiring hospitalization for intravenous antibiotic therapy, requiring a safety cystostomy until the condition improve.The patient also developed hyperemia and phlogosis in the inguinal region, associated with fever.A surgical procedure was performed in which all components were removed.There were no further patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, the investigation conclusion code of known inherent risk of device was chosen as the allegation relates to fever, infection, inflammation, urinary retention, redness which are addressed in our labeling and risk documentation.
 
Event or Problem Description
It was reported that, after the implant procedure of this artificial urinary sphincter (aus), the patient experienced several episodes of urinary retention, making it necessary to deactivate the pump and perform a delayed bladder catheterization.The patient developed a urinary tract infection requiring hospitalization for intravenous antibiotic therapy, requiring a safety cystostomy until the condition improved.The patient also developed hyperemia and phlogosis in the inguinal region, associated with fever.A surgical procedure was performed in which all components were removed.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually inspected, and leak tested.The cuff passed the visual inspection.No damage or abnormalities were found.The cuff passed the leakage test.The balloon was visually inspected, leak and functionally tested.Visual examination revealed that the balloon was identified to have folds.The balloon passed the leakage test.The balloon failed functional testing with an output pressure reading above the specification.The pump was visually inspected, leak and functionally tested.Visual examination revealed that the pump had bodily fluid in the block chamber.The pump passed the leakage test.To avoid damaging the test equipment, the control pump was not functionally tested.Based on the information available and analysis results, the reported patient symptoms of fever, urinary tract infection, inflammation, urinary retention and redness are known risks associated with ams 800 procedures and are noted as such in the device instructions for use; therefore, a conclusion code of known inherent risk of device was assigned to this investigation.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20365255
Report Number2124215-2024-61801
Device Sequence Number3889713
Product Code EZY
UDI-Device Identifier00878953000749
UDI-Public(01)00878953000749(17)270307(10)1100098864
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400163
Device Catalogue Number72400163
Device Lot Number1100098864
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/07/2024
03/17/2025
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/29/2024
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1100455810; BALLOON: UPN: 72400024 / LOT: 1100455810; BALLOON: UPN: 72400024 / LOT: 1100455810; PUMP: UPN: 72400098 / LOT: 1100447760; PUMP: UPN: 72400098 / LOT: 1100447760; PUMP: UPN: 72400098 / LOT: 1100447760
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale